AIDS Home > Rescriptor Side Effects
Weakness or fatigue, nausea, and headaches are the most commonly reported side effects of Rescriptor. These side effects are generally minor and easily treated, but it is possible to develop serious problems that should be reported to a healthcare provider right away. Seek immediate medical attention if you develop such Rescriptor side effects as depression, anxiety, or an allergic reaction.
As with any medicine, side effects are possible with Rescriptor® (delavirdine mesylate); however, not everyone who takes the drug will experience side effects. In fact, most people tolerate it quite well. If side effects do occur, in most cases, they are minor and either require no treatment or can easily be treated by you or your healthcare provider.
(This article covers many, but not all, of the possible side effects with Rescriptor. Your healthcare provider can discuss a more complete list of Rescriptor side effects with you.)
Clinical studies have not evaluated Rescriptor alone for the treatment of HIV, since it is meant to be used along with other HIV medications. In fact, the available information on side effects involves studies that used Rescriptor plus two or three other HIV medications. Therefore, it is difficult to know whether these side effects are actually caused by Rescriptor or by other HIV medications. Based on these studies, the most common side effects of Rescriptor (plus two or three other HIV medications) included:
- Nausea -- in up to 20.3 percent of people
- Headaches -- up to 16.8 percent
- Weakness or fatigue -- up to 16 percent
- Upper respiratory tract infection (such as the common cold) -- up to 7.6 percent
- Flu symptoms (such as chills, body aches, and fever) -- up to 7.3 percent
- Sinus infection -- up to 7.3 percent
- Fever -- up to 7.1 percent.
Other common side effects (occurring in 5 to 7 percent of people) included: